Florida, 2007Lightning Strike in Florida, August 27, 2007
August 27, 2007 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms developed as an outflow boundary from a collapsed thunderstorm in Polk County moved westward and collided with a sea breeze boundary in the Tampa Bay area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed as an outflow boundary from a collapsed thunderstorm in Polk County moved westward and collided with a sea breeze boundary in the Tampa Bay area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 27, 12:39 PM EST, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 27, 12:39 PM EST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
139 PM EDT MON AUG 27 2007
.SHORT TERM (TONIGHT-WED)...DRY AIR ALOFT TO SUPPRESS WIDESPREAD
CONVECTION THIS AFTERNOON...BUT DO STILL EXPECT LATE AFTERNOON
SCATTERED ACTIVITY ALONG SEA BREEZE TO BECOME ISOLATED LATER IN
THE EVENING.
WEAK UPPER RIDGE CENTER TO BUILD OVER THE REGION TONIGHT SLOWLY
RETROGRADING WWARD THRU WED. FAIRLY WEAK SFC RIDGE AXIS TO HOLD N
OF THE AREA. MODELS CONTINUE TO KEEP MID TO UPPER DRY SLOT ALOFT NEXT
FEW DAYS TO HOLD POPS IN LOW TO MID SCATTERED RANGE MAINLY ALONG
LATE AFTERNOON INTO EVENING SEABREEZES. TEMPS TO RUN A DEGREE OR
FEW ABOVE CLIMO WITH LACK OF ABUNDANT CLOUD COVER AND LATE SEABREEZE.
.LONG TERM (WED NIGHT-MON)...MODELS ARE NOW KEEPING A WEAK
TROUGH/AREA OF LOW PRESSURE IN PLACE ACROSS THE AREA FOR WED NIGHT
THROUGH NEXT MONDAY RATHER THAN LIFTING THE BOUNDARY NORTH AND
BUILDING A RIDGE ACROSS THE AREA. HAVE MADE A FEW ADJUSTMENTS TO
TREND IN THIS DIRECTION. KEPT SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS IN PLACE EACH DAY BUT ADJUSTED POPS TO 40-50 PERCENT
DAYTIME AND 30 PERCENT IN THE EVENINGS. ALSO INCREASED CLOUD COVER A
BIT...BUT KEPT IT IN THE PARTLY CLOUDY RANGE. DECREASED MAX TEMPS A
DEGREE OR TWO TO THE UPPER 80S TO AROUND 90 AND KEPT LOWS GENERALLY
IN THE 70S.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED
AFTERNOON THUNDERSTORMS POSSIBLY NEARING THE TERMINALS...BUT MOST
ACTIVITY SHOULD BE INLAND OF THE AIRPORTS. VFR WILL THEN BE IN PLACE
OVERNIGHT THROUGH TUESDAY MORNING.
&&
.MARINE...GENERALLY WEAK HIGH PRESSURE WILL REMAIN OVER THE COASTAL
WATERS THROUGH WEDNESDAY WITH FAIRLY LIGHT WIND FLOW AND SEAS. FRONTAL
BOUNDARY WILL DRIFT SOUTH INTO THE NORTHERN WATERS LATE IN THE
WEEK AND MAY INCREASE WINDS AND SEAS LATE BUT SOME UNCERTAINTY IN SOLUTIONS.
&&
.FIRE WEATHER...NO HIGHLIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 92 77 92 / 20 40 20 40
FMY 75 92 75 92 / 20 40 20 40
GIF 75 94 75 94 / 20 40 20 40
SRQ 75 91 75 91 / 20 40 20 40
BKV 72 92 72 92 / 20 40 20 40
SPG 79 92 79 92 / 20 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...RD
LONG TERM/AVIATION...JC
Hazardous weather outlook, Aug 27, 4:30 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT MON AUG 27 2007
FLZ039-042-043-048>052-055>057-060>062-065-271400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT MON AUG 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A WEAK HIGH PRESSURE RIDGE WILL EXTEND ACROSS THE REGION TODAY
CAUSING A RATHER LIGHT SOUTHEAST FLOW WHICH WILL ALLOW THE WEST
COAST SEA BREEZE TO DEVELOP AND MOVE INLAND DURING THE AFTERNOON.
DAYTIME HEATING COMBINED WITH THE SEA BREEZE AND OUTFLOW
BOUNDARIES...ALONG WITH THE MOISTURE ACROSS THE AREA...WILL LEAD
TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.
A FEW STRONG STORMS WITH FREQUENT LIGHTNING AND SMALL HAIL WILL
BE POSSIBLE. SOME DRIER AIR ALOFT WILL ALSO MOVE ACROSS THE AREA
WHICH COULD LEAD TO A FEW STORMS PRODUCING STRONG WIND GUSTS OF
40 TO 50 MPH.
...FLOOD IMPACT...
WEAK STEERING FLOW WILL ALLOW FOR THE STRONGER STORMS TO PRODUCE
2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF TIME WHICH WILL LEAD
TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...THUNDERSTORM IMPACT...
THE WEAK HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA THROUGH
WEDNESDAY THEN SHIFT SOUTHWARD ACROSS SOUTH FLORIDA LATE IN THE
WEEK AS A FRONTAL BOUNDARY MOVES INTO NORTH FLORIDA. SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
PRC
In the hours before
Special weather statement, Aug 27, 5:31 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
631 PM EDT MON AUG 27 2007
FLZ062-065-272315-
CHARLOTTE-LEE-
631 PM EDT MON AUG 27 2007
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST AND WESTERN PORTIONS
OF CHARLOTTE COUNTY AND NORTHERN LEE COUNTY...
STRONG THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT FORT
MYERS SHORES...MORSE SHORES...TICE...TUCKERS CORNER...CHARLOTTE
PARK...PUNTA GORDA...AND SUNCOAST ESTATES...UNTIL 715 PM EDT. GUSTY
WINDS UP TO 40 MPH WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE
CAUTION.
JCM
Special weather statement, Aug 27, 5:38 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
638 PM EDT MON AUG 27 2007
FLZ051-055-060-272330-
MANATEE-SARASOTA-HILLSBOROUGH-
638 PM EDT MON AUG 27 2007
...STRONG THUNDERSTORMS WILL AFFECT WESTERN HILLSBOROUGH...MANATEE
AND NORTHWEST SARASOTA COUNTIES...
A LINE OF THUNDERSTORMS MOVING NORTHWEST AT 10 MPH...WILL AFFECT
BRADENTON...PARRISH...WIMAUMA...SUN CITY CENTER...RUSKIN...APOLLO
BEACH...GIBSONTON...AND TAMPA...UNTIL 730 PM EDT. GUSTY WINDS UP TO
40 MPH ARE POSSIBLE AS THESE STORMS DEVELOP. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.
SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.
REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION
RJS
Local storm report, Aug 27, 6:16 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
716 PM EDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 2 SW PARRISH 27.57N 82.45W
08/27/2007 E45 MPH MANATEE FL NWS EMPLOYEE
CONSERVATIVE ESTIMATE OF WIND SPEEDS AS OUTFLOW BOUNDARY
PUSHED THROUGH.
&&
RJSSpecial weather statement, Aug 27, 6:35 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
735 PM EDT MON AUG 27 2007
FLZ050-051-055-280015-
MANATEE-PINELLAS-HILLSBOROUGH-
735 PM EDT MON AUG 27 2007
...STRONG THUNDERSTORMS WILL AFFECT WESTERN HILLSBOROUGH NORTHWEST
MANATEE AND PINELLAS COUNTIES...
A LINE OF STRONG THUNDERSTORMS...MOVING WEST AT 10 MPH...WILL AFFECT
PARRISH...PALMETTO...APOLLO BEACH...WIMAUMA...WEST PARK...RUSKIN...
GIBSONTON...TOWN N COUNTRY...CARROLLWOOD...SAFETY HARBOR...TAMPA
INTERNATIONAL AIRPORT...AND OLDSMAR...UNTIL 815 PM EDT. GUSTY WINDS
UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
EXERCISE EXTREME CAUTION.
JCM
Local storm report, Aug 27, 7:18 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
818 PM EDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM MARINE TSTM WIND 7 E LARGO 27.91N 82.67W
08/27/2007 M45 MPH PINELLAS FL ASOS
MEASURED AT SAINT PETERSBURG CLEARWATER AIRPORT.
&&
RJSSpecial weather statement, Aug 27, 7:19 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
819 PM EDT MON AUG 27 2007
FLZ050-280100-
PINELLAS-
819 PM EDT MON AUG 27 2007
...STRONG THUNDERSTORMS WILL AFFECT PINELLAS COUNTY...
A LINE OF STRONG THUNDERSTORMS...MOVING WEST AT 10 MPH...WILL AFFECT
SAFETY HARBOR...SAINT PETERSBURG...CLEARWATER...HIGHPOINT...
BELLEAIR...SAINT PETERSBURG BEACH...PINELLAS PARK AND LARGO...UNTIL
900 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION.
JCM
Lightning, Pinellas
- When
- August 27, 7:20 PM EST
- Where
- Pinellas County, 2 mi SW of (Pie)st Pete/Clrwate
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 27.880, -82.703
A car was struck by lightning on Roosevelt Blvd. and lost power. The driver was not injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Wisconsin, August 27, 20071 death · $280,000 · 18 events
- Heavy Rain in Arizona, August 27, 20071 death · 1 event
- Flash Flood and Lightning Strike in Nevada, August 27, 2007$6.0 million · 2 events
- Hail and Damaging Winds in Mississippi, August 27, 2007$203,000 · 1 in hail · 13 events
- Hail and Lightning Strike in Minnesota, August 27, 2007$120,000 · 2.75 in hail · 7 events
- Flash Flooding in Utah, August 27, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strike in Alabama, August 27, 2007$82,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strikes in Texas, August 27, 2007$27,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 27, 2007$24,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Minnesota, August 27, 20073 in hail · 14 events
- Hail in Iowa, August 27, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, August 27, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44989.